Passive fault-tolerant control of discrete time piecewise affine systems against actuator faults

Mojtaba Tabatabaeipour, Roozbeh Izadi-Zamanabadi, T. Bak, Anders P. Ravn

Research output: Contribution to journalJournal articleResearchpeer-review


In this article, we propose a new method for passive fault-tolerant control of discrete time piecewise affine systems. Actuator faults are considered. A reliable piecewise linear quadratic regulator state feedback is designed such that it can tolerate actuator faults. A sufficient condition for the existence of a passive fault-tolerant controller is derived and formulated as the feasibility of a set of linear matrix inequalities (LMIs). The upper bound on the performance cost can be minimised using a convex optimisation problem with LMI constraints which can be solved efficiently. The approach is illustrated on a numerical example and a two degree of freedom helicopter. © 2012 Taylor & Francis Group, LLC.
Original languageEnglish
JournalInternational Journal of Systems Science
Issue number11
Pages (from-to)1985-1997
Publication statusPublished - 2012
Externally publishedYes


  • Linear matrix inequalities
  • Piecewise linear techniques
  • State feedback
  • Fault tolerance

Cite this